Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 15, NWS Grand Junction, CO

December 16, 201612 counties in Colorado; Grand County, Utah

NWS Grand Junction, CO issued this wind advisory at Dec 16, 2016, 3:22 PM MST for 12 counties in Colorado; Grand County, Utah. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 3:22 PM MST (22:22 UTC)
Expired
Dec 16, 2016, 11:00 PM MST
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT

The radar

The Grand Junction radar (KGJX), 27 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WWUS75 KGJT 162222
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
322 PM MST FRI DEC 16 2016

UTZ027-170200-
/O.NEW.KGJT.WI.Y.0015.161216T2222Z-161217T0200Z/
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY
322 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* TIMING...WINDS WILL BE GUSTY THROUGH 7PM THIS EVENING AHEAD OF
  A STRONG COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND IF NOT
  PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART 
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
3 follow-up statements
921 
WWUS75 KGJT 170034
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
534 PM MST FRI DEC 16 2016

COZ001-002-170300-
/O.EXB.KGJT.WI.Y.0015.000000T0000Z-161217T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER
534 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* TIMING...WINDS WILL BE GUSTY THROUGH 8 PM THIS EVENING AHEAD OF A
  STRONG COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND 
  IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ006>008-011-014-020-170600-
/O.EXB.KGJT.WI.Y.0015.000000T0000Z-161217T0600Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MONTROSE...HOTCHKISS...
DELTA...GUNNISON...CIMARRON...GATEWAY...NUCLA
534 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING.

* TIMING...WINDS WILL BE GUSTY THROUGH 11 PM THIS EVENING AHEAD
  OF A STRONG COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND 
  IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

UTZ027-170300-
/O.EXT.KGJT.WI.Y.0015.000000T0000Z-161217T0300Z/
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY
534 PM MST FRI DEC 16 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...WINDS WILL BE GUSTY THROUGH 7PM THIS EVENING AHEAD OF 
  A STRONG COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND 
  IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
819 
WWUS75 KGJT 170259
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
759 PM MST FRI DEC 16 2016

COZ001-002-UTZ027-170400-
/O.EXP.KGJT.WI.Y.0015.000000T0000Z-161217T0300Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...MOAB...CASTLE VALLEY
759 PM MST FRI DEC 16 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE DECREASED ACROSS EAST-CENTRAL UTAH AND NORTHWEST
COLORADO IN THE WAKE OF THE COLD FRONT. THEREFORE...WILL ALLOW THE
WIND ADVISORIES FOR THOSE AREAS TO EXPIRE.

$$

COZ006>008-011-014-020-170600-
/O.CON.KGJT.WI.Y.0015.000000T0000Z-161217T0600Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MONTROSE...HOTCHKISS...
DELTA...GUNNISON...CIMARRON...GATEWAY...NUCLA
759 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...WINDS WILL BE GUSTY THROUGH 11 PM THIS EVENING AHEAD 
  OF A STRONG COLD FRONT.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS MAY BE TOSSED AROUND 
  IF NOT PROPERLY SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
636 
WWUS75 KGJT 170557
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1057 PM MST FRI DEC 16 2016

COZ006>008-011-014-020-170700-
/O.EXP.KGJT.WI.Y.0015.000000T0000Z-161217T0600Z/
GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
DE BEQUE...NEW CASTLE...MESA...PARACHUTE...RIFLE...SILT...EAGLE...
EDWARDS...GLENWOOD SPRINGS...CARBONDALE...MONTROSE...HOTCHKISS...
DELTA...GUNNISON...CIMARRON...GATEWAY...NUCLA
1057 PM MST FRI DEC 16 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM MST THIS EVENING...

WINDS HAVE DECREASED DURING THE LATE EVENING AND ARE NO LONGER
EXPECTED TO REACH CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Dec 16, 12:12 PM MST, 3 hours 10 minutes earlier.

Area forecast discussion, Dec 16, 12:12 PM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1212 PM MST Fri Dec 16 2016

.UPDATE...
Issued at 909 AM MST Fri Dec 16 2016

As expected, that snow/rain line is a tricky devil to nail down.
Webcams and reports from our southern valleys including Durango,
Hesperus, and Pagosa Springs show some decent snowfall at the
moment with snow accumulating on road surfaces which is likely
causing some headaches. Models haven't changed their thinking with
temperatures in that region reaching the 40s by this afternoon so
any snow should switch to rain. Current temperatures around that
region are hovering right around 32F so a few degrees warming and
there we go, rain/snow or a complete switchover to rain.  We've
seen this before though when a cold pocket sets up over the region
and doesn't get scoured out and keeps temps just cold enough to
keep precipitation as snow. Tough call here though because a
webcam just 14 miles south of Durango shows rainfall. Went ahead
and issued an advisory for Pagosa and Durango areas for 3 to 6
inches through tonight. Gut still believes that a switchover will
occur but current impact to travellers is too great to ignore,
thus the advisory. If/when it switches over, advisories can be
dropped.

Outside of the southern valleys, the mountains are doing very
well. So far, the winner is the Grand Mesa that has reported 16
inches with Crested Butte reporting a respectable 12 inches so
far. Look for these values to continue increasing through the day.

Aside from the addition of the advisories down south, current
highlights look good. Will be keeping an eye on wind gusts this
afternoon as models indicate some stronger gusts with a wind
advisory possible for southeastern Utah and southwestern Colorado.

&&

.SHORT TERM...(Today through Saturday)
Issued at 227 AM MST Fri Dec 16 2016

Have not made any changed to the winter weather products and no
significant changes to predicted snow mountains. Western CO and
eastern UT will remain in the warm sector of the approaching storm
today and this evening. The 700 mb temps will have a small range
between 0 and -2 C which will keep the snow level between 6500 to
7800 feet north of I-70 today and from 7200 to 8000 feet south of
I-70. This evening the snow level will begin lowering and should
range from about 5000 to 6500 feet north of I-70, to between 6500
to 7600 feet south of I-70, with the highest end of the range
south of Red Mountain Pass.

The cold front should pass through NE UT and extreme NW CO about
9 PM this evening then continue moving through central UT and CO
between midnight and 3 AM. It should push through SW CO between 3
AM and 6 AM Saturday morning. The 700 mb temps will lower steadily
after dark this evening and overnight with the NAM predicting
temps ranging from -8 C over the Four Corners to -10 C over
central CO and UT and -16 C over NW CO and NE UT. As temperatures
fall and the snow level drops, snow will transition from heavy wet
snow to lighter powder type especially above 10,000 ft.

This evening and overnight the area will between the 700 mb and
500 mb troughs with will provide the best instability and lifting
as well as cold advection. After the 500 mb trough passes Sat.
morning, temperatures will fall but moisture will also quickly
decrease from NW to SE. Snowfall will become progressively
mountain-bound and pull out of the valleys.

.LONG TERM...(Saturday Night through Thursday)
Issued at 600 PM MST Thu Dec 15 2016

Clearing will continue from NW to SE Saturday evening then a
secondary trough will drop in from the NNW late Saturday night.
This will produce more orographic cloud over the NW and central
CO mountains and NE UT, will a small uptick in snowfall over north
and NW facing slopes. This relatively dry NW flow aloft and colder
temperatures will continue Sunday through Monday night.

Then the flow aloft is expected to become more westerly Tuesday
with moderating surface temperatures ahead of a shortwave trough.
Models are in fair agreement which looks like the trough will only
bring a quick shot of snow in the mountains and a little rain/snow
mix for valleys on Wednesday. Then a southwest flow aloft is
likely again on Thursday ahead of the next weather system which is
poised to move into our area in the Friday-Saturday time period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1203 PM MST Fri Dec 16 2016

Ceilings and visibilities will be fluctuating and will be all over
the place today as a strong cold front approaches. VFR conditions
will quickly drop to MVFR and IFR as snow or rain moves in. These
types of conditions will persist over the next 24 hours and
beyond. Winds will also pick up as the cold front moves through
with some gusts reaching 40mph or higher later this afternoon and
evening. Wind shear a distinct possibility so included for many
TAF sites. Frontal passage will be fairly obvious as southwesterly
winds will quickly switch to northwesterly once the front moves
through. Finally, thunderstorms are possible with frontal passage
but not confident they'll move over TAF sites so kept out of TAFs
for now.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Storm Warning until 11 AM MST Saturday for COZ003-004-009-
     010-012-013-017>019.

     Winter Weather Advisory until 11 PM MST this evening for COZ022-
     023.

UT...Winter Storm Warning until 11 AM MST Saturday for UTZ023-025-028.

&&

UPDATE...TGR
SHORT TERM...CC
LONG TERM...JRP
AVIATION...TGR
Hazardous weather outlook, Dec 16, 3:30 AM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
330 AM MST FRI DEC 16 2016

COZ001>014-017>023-UTZ022>025-027>029-171030-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
330 AM MST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN AT LOWER ELEVATIONS AND SNOW AT HIGHER ELEVATIONS WILL
INCREASE THROUGH OUT TODAY. COLDER AIR WILL ARRIVE TONIGHT WITH
SNOW LEVELS LOWERING TO VALLEY BOTTOMS AFTER MIDNIGHT.

WINTER STORM WARNINGS ARE IN EFFECT TODAY INTO SATURDAY. EXPECT
HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS AT TIMES OVERNIGHT
WITH WINDS GUSTING OVER 45 MPH AT TIMES NEAR THE MOUNTAINS PASSES
CREATING AREAS OF BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY AND WARM CONDITIONS IN THE DESERT VALLEYS TO WIND DRIVEN
SNOW IN THE HIGH COUNTRY WILL MAKE FOR A MESSY FRIDAY ACROSS THE
AREA.  AS A STRONG COLD FRONT DROPS THROUGH THE REGION. COLD AIR
WITH THIS FRONT WILL CHANGE ANY LINGERING RAIN OVER TO SNOW WITH
PERIODS OF MODERATE TO LIGHT SNOW PERSISTING WELL INTO THE DAY ON
SATURDAY. VERY COLD AIR WILL FILTER IN BEHIND THIS FRONT AND WET
OR SLUSHY ROADWAYS WILL QUICKLY BECOME ICY. TEMPERATURES WILL
PLUMMET BEHIND THE FRONT AND HIGH TEMPERATURES ON SATURDAY COULD
BE SOME 30 TO 35 DEGREES COLDER. BE PREPARED FOR DOUBLE DIGIT
BELOW ZERO READINGS IN MANY HIGH VALLEY AND MOUNTAIN LOCATIONS
SUNDAY MORNING.

COLD AND MAINLY DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH
TUESDAY WITH ANOTHER STORM ARRIVING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 16, 10:41 AM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1041 AM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     SNOW             4 WSW PAGOSA SPRINGS    37.25N 107.09W
12/16/2016  M3.2 INCH        ARCHULETA          CO   TRAINED SPOTTER

            ELEVATION 7500 FT.

&&

JAM
Local storm report, Dec 16, 12:09 PM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1209 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     SNOW             4 SSW PARLIN            38.45N 106.76W
12/16/2016  M2.2 INCH        GUNNISON           CO   CO-OP OBSERVER

            SWE 0.28 INCHES. THE REPORTED OBSERVER
            LOCATION WAS COCHETOPA CREEK.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM
Local storm report, Dec 16, 12:10 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1210 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     SNOW             3 WSW GUNNISON          38.53N 106.97W
12/16/2016  M2.5 INCH        GUNNISON           CO   CO-OP OBSERVER

            SWE 0.43 INCHES. THE REPORTED OBSERVER
            LOCATION WAS GUNNISON 3SW.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM
Local storm report, Dec 16, 12:14 PM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1214 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     SNOW             3 S VALLECITO           37.34N 107.59W
12/16/2016  M1.9 INCH        LA PLATA           CO   PUBLIC

            SWE 0.31 INCHES.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM
Local storm report, Dec 16, 12:27 PM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1227 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY SNOW       1 WNW SKYWAY            39.06N 108.15W
12/16/2016  M11.0 INCH       MESA               CO   PUBLIC

            SWE 1.10 INCHES.

&&

NWS GRAND JUNCTION CO
IRIS SYSTEM
Local storm report, Dec 16, 2:10 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
210 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     SNOW             4 WSW PAGOSA SPRINGS    37.25N 107.09W
12/16/2016  M3.6 INCH        ARCHULETA          CO   TRAINED SPOTTER

            ELEVATION 7500 FT. THE REPORTED OBSERVER
            LOCATION WAS PAGOSA SPRINGS 4WSW.

&&

JAM

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 9:09 AM MSTWinter Weather AdvisoryGJTArchuleta, La Plata7 hr

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.